Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 451, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 15, 2001, 3:38 AM CDT for Catahoula Parish, Louisiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 15, 2001, 3:38 AM CDT (08:38 UTC)
- Expired
- Jun 15, 2001, 4:15 AM CDT
- In force
- 37 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Catahoula Parish, LA
The radar
The Ft Polk radar (KPOE), 120 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 8.6 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3314 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 150838
SVRJAN
LAC025-150915-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
338 AM CDT FRI JUN 15 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CATAHOULA PARISH IN NORTHEAST LOUISIANA
* UNTIL 415 AM CDT
* AT 338 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 18 MILES NORTHEAST OF
JONESVILLE TO 19 MILES SOUTHWEST OF JONESVILLE...MOVING SOUTHEAST
AT 35 MPH.
* SEVERE THUNDERSTORMS WILL...
REMAIN OVER RURAL CATAHOULA PARISH
WINDS UP TO 60 MPH ARE LIKELY WITH THESE STORMS.
LAT...LON 3130 9183 3135 9187 3138 9184 3150 9186
3154 9180 3157 9183 3166 9180 3164 9174
3175 9169 3176 9158 3195 9164 3187 9180
3162 9199 3130 9198What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:15 AM CDT, 23 minutes earlier.
Area forecast discussion, Jun 15, 3:15 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 315 AM CDT FRI JUN 15 2001 THE FIRST MAJOR FEATURE TO DISCUSS IS A MASSIVE LINE OF THUNDERSTORMS APPROACHING THE NORTHWESTERN EDGE OF THE FORECAST AREA IN SOUTHEAST ARKANSAS. THE LINE STRETCHES FROM SOUTHERN ILLINOIS THROUGH THE MISSOURI BOOTHEEL THROUGH EASTERN ARKANSAS AND INTO NORTH CENTRAL AND NORTHWESTERN LOUISIANA. THE LINE THEN EXTENDS WESTWARD INTO CENTRAL TEXAS. THIS LINE OF STORMS IS IN ADVANCE OF A LATE SEASON COLD FRONT THAT WILL WEAKEN AS IT MOVES TOWARDS MISSISSIPPI. EXPECT THE LINE OF STORMS MOVING ACROSS SOUTHEAST ARKANSAS WILL CONTINUE TO TO MAKE ITS WAY INTO NORTHEAST LOUISIANA AND MISSISSIPPI INTO THE EARLY MORNING HOURS. AT THIS TIME (3 AM) THE LINE OF STORMS IS WEAKENING AS IT CROSSES THE MISSISSIPPI RIVER. HOWEVER...DO EXPECT SHOWER AND THUNDERSTORMS TO REGENERATE OVER THE REGION BY THIS AFTERNOON...EVEN IF THE CURRENT LINE DISSIPATES BY MORNING. MODELS (AVN...ETA...RUC) SHOW THE SOUTHERN PORTION OF THE FRONT GENERALLY WASHING OUT OVER MISSISSIPPI. HOWEVER...DRIER AIR SHOULD FILTER INTO THE FORECAST AREA FROM NORTHWEST TO SOUTHEAST FROM THIS AFTERNOON INTO TONIGHT WITH VERY DRY AIR AT THE MID LEVELS AS WELL. RAIN CHANCES SHOULD END IN MOST LOCATIONS BY EARLY EVENING. HOWEVER...WITH ETA MODEL KEEPING SOME LOW LEVEL MOISTURE ALONG THE GULF COAST INTO SATURDAY MORNING...WILL KEEP A SLIGHT CHANCE OF SHOWERS IN FORECAST FOR EXTREME SOUTHERN ZONES. EXPECT REMAINDER OF FORECAST AREA TO BE DRY AND LESS HUMID (BUT WITH HIGH TEMPERATURES BACK INTO THE 90S) FOR SATURDAY. FOR POPS...WILL GO WITH HIGHEST POPS IN CENTRAL AND NORTH CENTRAL ZONES WHERE CURRENT LINE OF STORMS TO THE WEST SHOULD BE LOCATED BY THE EARLY MORNING HOURS. BY EVENING...POPS SHOULD RANGE FROM 0 IN THE NORTHWEST ZONES TO 30 PERCENT IN THE SOUTHEAST. WILL KEEP SLIGHT CHANCE POPS IN SOUTHEAST FOR SATURDAY WHERE ENOUGH LOW LEVEL MOISTURE MAY LINGER TO ALLOW FOR A FEW SHOWERS TO DEVELOP. FOR TEMPERATURES...WILL STICK CLOSEST TO NGM MOS NUMBERS BUT WILL KEEP FORECAST MAXIMUMS BELOW 90 FOR JACKSON AND MERIDIAN TODAY DUE TO EXPECTED CLOUDINESS. WITH THE DRIER AIR MOVING INTO THE AREA...THE MINIMUMS WILL GET INTO THE 60S ACROSS THE FORECAST AREA ON BOTH SATURDAY AND SUNDAY MORNING. WILL STICK CLOSEST TO NGM MOS GUIDANCE FOR MINIMUMS...BUT WILL FORECAST A FEW DEGREES WARMER THAN MOS GUIDANCE FOR SUNDAY MORNING MINIMUMS. .EXTENDED FORECAST... LATEST AVN MODEL STILL INDICATES DRY WEATHER LIKELY THROUGH AT LEAST MONDAY. LOW LEVEL MOISTURE SHOULD BEGIN TO RETURN ON TUESDAY. BELIEVE A FEW AFTERNOON SHOWERS OR THUNDERSTORMS COULD BE POSSIBLE BY TUESDAY BUT DUE TO UNCERTAINTY WILL BE CONSISTENT WITH PREVIOUS FORECAST PACKAGE AND WILL CONTINUE WITH DRY FORECAST THROUGH TUESDAY AT THIS TIME. JAN 88/67/92/63 7100 MEI 89/65/92/62 5200 .JAN... MS...NONE. LA...NONE. AR...NONE. 15
In the hours before
Special weather statement, Jun 14, 10:12 PM CDT, 5 hours 26 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 151200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1012 PM CDT THU JUN 14 2001 ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE LATE TONIGHT INTO THE EARLY MORNING HOURS OVER EXTREME SOUTHEAST ARKANSAS AND NORTHWEST MISSISSIPPI GENERALLY ALONG AND NORTH AND WEST OF A CROSSETT AND EUDORA ARKANSAS - HOLLANDALE - TCHULA - GRENADA MISSISSIPPI LINE. THE MAIN THREAT WILL BE FOR DAMAGING WINDS AND SHOULD OCCUR MORE TOWARDS DAYBREAK FRIDAY MORNING. ELSEWHERE...WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH FRIDAY MORNING WITH ACTIVITY EXPECTED TO REMAIN BELOW SEVERE LIMITS AT THIS TIME. ACTIVATION OF STORM SPOTTERS MAY BE NEEDED EARLY FRIDAY MORNING OVER THE MISSISSIPPI DELTA AND ACROSS THE REMAINDER OF NORTHEAST LOUISIANA AND MISSISSIPPI ON FRIDAY. ...FLOODING... RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE OVER PORTIONS OF EXTREME SOUTHEAST ARKANSAS INTO PORTIONS OF NORTHWEST MISSISSIPPI EARLY FRIDAY MORNING AS A COLD FRONT APPROACHES FROM THE WEST. ISOLATED EVEN HEAVIER AMOUNTS ARE POSSIBLE AS LOW LEVEL MOISTURE IS ABUNDANT WHICH COULD CAUSE MINOR STREET AND SMALL STREAM FLOODING IN LOCALIZED AREAS EARLY FRIDAY. A COLD FRONT OVER THE SOUTHERN PLAINS WILL CONTINUE TO APPROACH THE LOWER MISSISSIPPI VALLEY ON FRIDAY. AHEAD OF THIS FEATURE... AN ONGOING SQUALL LINE NOW OVER THE ARK-LA-TEX REGION IS EXPECTED TO WEAKEN SOMEWHAT AS IT APPROACHES THE MISSISSIPPI DELTA AREA. HOWEVER...ABUNDANT LOW LEVEL MOISTURE AND EXISTING INSTABILITY WILL HELP MAINTAIN ISOLATED SEVERE THUNDERSTORMS TOWARDS DAYBREAK FRIDAY MORNING OVER THIS REGION. DAMAGING WINDS TO 60 MPH AND HEAVY RAINFALL ARE THE MAIN THREAT AT THIS TIME. STORMS ARE EXPECTED AFFECT THE REMAINDER OF NORTHEAST LOUISIANA AND MISSISSIPPI AS FRIDAY WEARS ON WITH A FEW SEVERE STORMS POSSIBLE. ZFOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.